The possible orders of solutions of linear differential equations with polynomial coefficients. (English) Zbl 0893.34003

Summary: We find specific information about the possible orders of transcendental solutions of equations of the form \[ f^{(n)}+p_{n-1}(z)f^{(n-1)}+\cdots +p_{0}(z)f=0, \] where \(p_0(z), p_1(z),\dots, p_{n-1}(z)\) are polynomials with \(p_0(z) \not\equiv 0\). Several examples are given.


34M99 Ordinary differential equations in the complex domain
30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory
34A30 Linear ordinary differential equations and systems
Full Text: DOI


[1] Gary G. Gundersen, Estimates for the logarithmic derivative of a meromorphic function, plus similar estimates, J. London Math. Soc. (2) 37 (1988), no. 1, 88 – 104. · Zbl 0638.30030 · doi:10.1112/jlms/s2-37.121.88
[2] Winfried Helmrath and Johannes Nikolaus, Ein elementarer Beweis bei der Anwendung der Zentralindexmethode auf Differentialgleichungen, Complex Variables Theory Appl. 3 (1984), no. 4, 387 – 396 (German, with English summary). · Zbl 0576.34002
[3] Gerhard Jank and Lutz Volkmann, Einführung in die Theorie der ganzen und meromorphen Funktionen mit Anwendungen auf Differentialgleichungen, UTB für Wissenschaft: Grosse Reihe. [UTB for Science: Large Series], Birkhäuser Verlag, Basel, 1985 (German). · Zbl 0682.30001
[4] Ilpo Laine, Nevanlinna theory and complex differential equations, De Gruyter Studies in Mathematics, vol. 15, Walter de Gruyter & Co., Berlin, 1993. · Zbl 0784.30002
[5] Klaus Pöschl, Über Anwachsen und Nullstellenverteilung der ganzen transzendenten Lösungen linearer Differentialgleichungen. I, J. Reine Angew. Math. 199 (1958), 121 – 138 (German). · Zbl 0082.07101 · doi:10.1515/crll.1958.199.121
[6] G. Valiron, Lectures on the general theory of integral functions, translated by E. F. Collingwood, Chelsea, New York, 1949.
[7] A. Wiman, Über den Zusammenhang zwischen dem Maximalbetrage einer analytischen Funktion und dem größten Betrage bei gegebenem Argumente der Funktion, Acta Math. 41 (1916), 1-28. · JFM 46.0508.04
[8] H. Wittich, Über das Anwachsen der Lösungen linearer Differentialgleichungen, Math. Ann. 124 (1952), 277-288. · Zbl 0046.09204
[9] Hans Wittich, Neuere Untersuchungen über eindeutige analytische Funktionen, Zweite, korrigierte Auflage. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 8, Springer-Verlag, Berlin-New York, 1968 (German). · Zbl 0067.05501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.